MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD LOW-DOSE¿ U-100 INSULIN SYRINGE WITH BD MICRO-FINE¿ IV; INSULIN SYRINGE WITH NEEDLE

BD MEDICAL - DIABETES CARE BD LOW-DOSE¿ U-100 INSULIN SYRINGE WITH BD MICRO-FINE¿ IV; INSULIN SYRINGE WITH NEEDLE
Catalog Number 329461
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the barrel on a bd low-dose¿ u-100 insulin syringe with bd micro-fine¿ iv was found bowed/cracked prior to use.There was no report of exposure, serious injury, or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: customer returned a photo of a 1/2cc syringe.Customer states that there was an anomaly in the syringe.The attached photo was examined and exhibited a bowed/damaged barrel.A review of the device history record was completed for batch# 7121544.All inspections and challenges were performed per the applicable operations qc specifications.There was one notification noted that did not pertain to the complaint.Based on the samples / photo(s) received the investigation concluded: confirmed: bd was able to duplicate or confirm the customer¿s indicated failure.Possible root cause: molding processing issue (parts were blocked and associate didn't back off the plastic infeed, water problems, overpacking, etc.).Material handling (duration of components being stored in totes).

Brand Name
BD LOW-DOSE¿ U-100 INSULIN SYRINGE WITH BD MICRO-FINE¿ IV
Common Device Name
INSULIN SYRINGE WITH NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key7571139
Report Number1920898-2018-00407
Device Sequence Number16214226
Product Code FMF
UDI-Device Identifier30382903294610
UDI-Public30382903294610
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2022
Device Catalogue Number329461
Device Lot Number7121544
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer05/14/2018
Initial Report FDA Received Date06/05/2018
Supplement Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;